2017, 11: 477-499. doi: 10.3934/jmd.2017019

The gap distribution of directions in some Schottky groups

Department of Mathematics, University of Illinois, 1409 W, Green Street, Urbana, IL 61801, USA

Received  April 22, 2016 Revised  May 24, 2017 Published  November 2017

We prove the existence and some properties of the limiting gap distribution for the directions of some Schottky group orbits in the Poincaré disk. A key feature is that the fundamental domains for these groups have infinite area.

Citation: Xin Zhang. The gap distribution of directions in some Schottky groups. Journal of Modern Dynamics, 2017, 11: 477-499. doi: 10.3934/jmd.2017019
References:
[1]

Athreya, J. Chaika, The distribution of gaps for saddle connection directions, Geom. Funct. Anal., 22 (2012), 1491-1516. doi: 10.1007/s00039-012-0164-9.

[2]

J. S. Athreya, Y. Cheung, A Poincaré section for the horocycle flow on the space of lattices, Int. Math. Res. Not. IMRN, 10 (2014), 2643-2690. doi: 10.1093/imrn/rnt003.

[3]

F. P. Boca, A. A. Popa, A. Zaharescu, Pair correlation of hyperbolic lattice angles, Int. J. Number Theory, 10 (2014), 1955-1989. doi: 10.1142/S1793042114500651.

[4]

J. Bourgain, A. Kontorovich, P. Sarnak, Sector estimates for hyperbolic isometries, Geom. Funct. Anal., 20 (2010), 1175-1200. doi: 10.1007/s00039-010-0092-5.

[5]

J. Bourgain, P. Sarnak and Z. Rudnick, Local statistics of lattice points on the sphere, arXiv: 1204.0134,2012.

[6]

N. D. Elkies, C. T. McMullen, Gaps in ${\sqrt n}\bmod 1$ and ergodic theory, Duke Math. J., 123 (2004), 95-139. doi: 10.1215/S0012-7094-04-12314-0.

[7]

K. J. Falconer, The Geometry of Fractal Sets, Cambridge Tracts in Mathematics, 85, Cambridge University Press, Cambridge, (1986).

[8]

A. Good, Local Analysis of Selberg's Trace Formula, Lecture Notes in Mathematics, 1040, Springer-Verlag, Berlin, (1983). doi: 10.1007/BFb0073074.

[9]

D. Kelmer, A. Kontorovich, On the pair correlation density for hyperbolic angles, Duke Math. J., 164 (2015), 473-509. doi: 10.1215/00127094-2861495.

[10]

J. Marklof, The $n$-point correlations between values of a linear form, Ergodic Theory Dynam. Systems, 20 (2000), 1127-1172. doi: 10.1017/S0143385700000626.

[11]

J. Marklof, A. Str, The distribution of free path lengths in the periodic Lorentz gas and related lattice point problems, Ann. of Math. (2), 172 (2010), 1949-2033. doi: 10.4007/annals.2010.172.1949.

[12]

J. Marklof and I. Vinogradov, Directions in Hyperbolic Lattices, arXiv: 1409.3764,2015.

[13]

C. T. McMullen, Hausdorff dimension and conformal dynamics. Ⅲ. Computation of dimension, Amer. J. Math., 120 (1998), 691-721. doi: 10.1353/ajm.1998.0031.

[14]

H. Oh, N. A. Shah, Equidistribution and counting for orbits of geometrically finite hyperbolic groups, J. Amer. Math. Soc., 26 (2013), 511-562. doi: 10.1090/S0894-0347-2012-00749-8.

[15]

S. J. Patterson, The limit set of a Fuchsian group, Acta Math., 136 (1976), 241-273. doi: 10.1007/BF02392046.

[16]

Risager, A. Södergren, Angles in hyperbolic lattices: The pair correlation density, Trans. Amer. Math. Soc., 369 (2017), 2807-2841. doi: 10.1090/tran/6770.

[17]

Z. Rudnick, X. Zhang, Gap distributions in circle packings, Münster J. Math., 10 (2017), 131-170.

[18]

D. Sullivan, The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 171-202.

[19]

D. Sullivan, Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups, Acta Math., 153 (1984), 259-277. doi: 10.1007/BF02392379.

show all references

References:
[1]

Athreya, J. Chaika, The distribution of gaps for saddle connection directions, Geom. Funct. Anal., 22 (2012), 1491-1516. doi: 10.1007/s00039-012-0164-9.

[2]

J. S. Athreya, Y. Cheung, A Poincaré section for the horocycle flow on the space of lattices, Int. Math. Res. Not. IMRN, 10 (2014), 2643-2690. doi: 10.1093/imrn/rnt003.

[3]

F. P. Boca, A. A. Popa, A. Zaharescu, Pair correlation of hyperbolic lattice angles, Int. J. Number Theory, 10 (2014), 1955-1989. doi: 10.1142/S1793042114500651.

[4]

J. Bourgain, A. Kontorovich, P. Sarnak, Sector estimates for hyperbolic isometries, Geom. Funct. Anal., 20 (2010), 1175-1200. doi: 10.1007/s00039-010-0092-5.

[5]

J. Bourgain, P. Sarnak and Z. Rudnick, Local statistics of lattice points on the sphere, arXiv: 1204.0134,2012.

[6]

N. D. Elkies, C. T. McMullen, Gaps in ${\sqrt n}\bmod 1$ and ergodic theory, Duke Math. J., 123 (2004), 95-139. doi: 10.1215/S0012-7094-04-12314-0.

[7]

K. J. Falconer, The Geometry of Fractal Sets, Cambridge Tracts in Mathematics, 85, Cambridge University Press, Cambridge, (1986).

[8]

A. Good, Local Analysis of Selberg's Trace Formula, Lecture Notes in Mathematics, 1040, Springer-Verlag, Berlin, (1983). doi: 10.1007/BFb0073074.

[9]

D. Kelmer, A. Kontorovich, On the pair correlation density for hyperbolic angles, Duke Math. J., 164 (2015), 473-509. doi: 10.1215/00127094-2861495.

[10]

J. Marklof, The $n$-point correlations between values of a linear form, Ergodic Theory Dynam. Systems, 20 (2000), 1127-1172. doi: 10.1017/S0143385700000626.

[11]

J. Marklof, A. Str, The distribution of free path lengths in the periodic Lorentz gas and related lattice point problems, Ann. of Math. (2), 172 (2010), 1949-2033. doi: 10.4007/annals.2010.172.1949.

[12]

J. Marklof and I. Vinogradov, Directions in Hyperbolic Lattices, arXiv: 1409.3764,2015.

[13]

C. T. McMullen, Hausdorff dimension and conformal dynamics. Ⅲ. Computation of dimension, Amer. J. Math., 120 (1998), 691-721. doi: 10.1353/ajm.1998.0031.

[14]

H. Oh, N. A. Shah, Equidistribution and counting for orbits of geometrically finite hyperbolic groups, J. Amer. Math. Soc., 26 (2013), 511-562. doi: 10.1090/S0894-0347-2012-00749-8.

[15]

S. J. Patterson, The limit set of a Fuchsian group, Acta Math., 136 (1976), 241-273. doi: 10.1007/BF02392046.

[16]

Risager, A. Södergren, Angles in hyperbolic lattices: The pair correlation density, Trans. Amer. Math. Soc., 369 (2017), 2807-2841. doi: 10.1090/tran/6770.

[17]

Z. Rudnick, X. Zhang, Gap distributions in circle packings, Münster J. Math., 10 (2017), 131-170.

[18]

D. Sullivan, The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 171-202.

[19]

D. Sullivan, Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups, Acta Math., 153 (1984), 259-277. doi: 10.1007/BF02392379.

Figure 1.  A fundamental domain of a group of hyperbolic reflections
Figure 2.  The family of $C_{\gamma}$ 's (hued circles)
Figure 3.  The plot for the gap distribution function $F_{10^4,\partial{\mathbb{D}}}$ , for the example illustrated in Figure 2
Figure 4.  The histograms of $F_{T,\mathscr{I}}'$ of different $T$ , for the example illustrated in Figure 2
Figure 5.  Reflecting a circle
Figure 6.  Case (a)
Figure 7.  Case (b)
[1]

Richard Sharp. Conformal Markov systems, Patterson-Sullivan measure on limit sets and spectral triples. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2711-2727. doi: 10.3934/dcds.2016.36.2711

[2]

Sara Munday. On Hausdorff dimension and cusp excursions for Fuchsian groups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2503-2520. doi: 10.3934/dcds.2012.32.2503

[3]

Pilar Bayer, Dionís Remón. A reduction point algorithm for cocompact Fuchsian groups and applications. Advances in Mathematics of Communications, 2014, 8 (2) : 223-239. doi: 10.3934/amc.2014.8.223

[4]

Anatole Katok, Federico Rodriguez Hertz. Measure and cocycle rigidity for certain nonuniformly hyperbolic actions of higher-rank abelian groups. Journal of Modern Dynamics, 2010, 4 (3) : 487-515. doi: 10.3934/jmd.2010.4.487

[5]

Gábor Kiss, Bernd Krauskopf. Stability implications of delay distribution for first-order and second-order systems. Discrete & Continuous Dynamical Systems - B, 2010, 13 (2) : 327-345. doi: 10.3934/dcdsb.2010.13.327

[6]

Arseny Egorov. Morse coding for a Fuchsian group of finite covolume. Journal of Modern Dynamics, 2009, 3 (4) : 637-646. doi: 10.3934/jmd.2009.3.637

[7]

Kazuhiro Ishige, Paolo Salani. On a new kind of convexity for solutions of parabolic problems. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 851-864. doi: 10.3934/dcdss.2011.4.851

[8]

Kevin Ford. The distribution of totients. Electronic Research Announcements, 1998, 4: 27-34.

[9]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds . Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[10]

Shengliang Pan, Deyan Zhang, Zhongjun Chao. A generalization of the Blaschke-Lebesgue problem to a kind of convex domains. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1587-1601. doi: 10.3934/dcdsb.2016012

[11]

Koh Katagata. On a certain kind of polynomials of degree 4 with disconnected Julia set. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 975-987. doi: 10.3934/dcds.2008.20.975

[12]

Enrique Fernández-Cara, Diego A. Souza. On the control of some coupled systems of the Boussinesq kind with few controls. Mathematical Control & Related Fields, 2012, 2 (2) : 121-140. doi: 10.3934/mcrf.2012.2.121

[13]

Qiang Li. A kind of generalized transversality theorem for $C^r$ mapping with parameter. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1043-1050. doi: 10.3934/dcdss.2017055

[14]

King-Yeung Lam, Daniel Munther. Invading the ideal free distribution. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3219-3244. doi: 10.3934/dcdsb.2014.19.3219

[15]

Katrin Gelfert, Christian Wolf. On the distribution of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 949-966. doi: 10.3934/dcds.2010.26.949

[16]

Welington Cordeiro, Manfred Denker, Xuan Zhang. On specification and measure expansiveness. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1941-1957. doi: 10.3934/dcds.2017082

[17]

Petr Kůrka. On the measure attractor of a cellular automaton. Conference Publications, 2005, 2005 (Special) : 524-535. doi: 10.3934/proc.2005.2005.524

[18]

Tomasz Downarowicz, Yonatan Gutman, Dawid Huczek. Rank as a function of measure. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2741-2750. doi: 10.3934/dcds.2014.34.2741

[19]

Peter Monk, Jiguang Sun. Inverse scattering using finite elements and gap reciprocity. Inverse Problems & Imaging, 2007, 1 (4) : 643-660. doi: 10.3934/ipi.2007.1.643

[20]

Bruno Colbois, Alexandre Girouard. The spectral gap of graphs and Steklov eigenvalues on surfaces. Electronic Research Announcements, 2014, 21: 19-27. doi: 10.3934/era.2014.21.19

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (1)
  • HTML views (26)
  • Cited by (1)

Other articles
by authors

[Back to Top]